Are the Symptoms of Withdrawal from Opiates Dangerous?

When a person stops taking or reduces opiate use, there is a good chance he or she will go through withdrawal. This process may not be the same for every person, but it is something you should be aware of as you get started.

It is important to know what to expect with opiate withdrawal, how long it will last, and what you can do to deal with the pain and discomfort. Furthermore, you should have a clear understanding of whether or not the symptoms of opiate withdrawal are considered dangerous.

When you stop taking the drug, your body will go through a change that leads to withdrawal symptoms. The symptoms depend on many factors including but not limited to the type of drug, how much was taken, the length of abuse, and any other substances being used at the same time.

Take Back Your Life. Call The 24Hr Addiction Hotline 800-654-0987

Are the Symptoms Dangerous?

In an overall sense, the symptoms of opiate withdrawal can be dangerous. These may not be fatal, but that doesn’t mean it won’t have a negative impact on your mind and body. Some of the most common symptoms associated with withdrawal include:

  • Runny nose and teary eyes
  • Low energy
  • Anxiety and irritability
  • Insomnia
  • Muscle pains and aches
  • Abdominal cramping accompanied by vomiting, nausea, and diarrhea

As you can see, these withdrawal symptoms are not fatal. At the same time, they can lead to a variety of complications. On top of that, you can expect to deal with discomfort and pain along the way.

Do You Have an Opiate Addiction?

Symptoms of Withdrawal from Opiates

Opiate withdrawal symptoms are very unpleasant, but they are not fatal.

If you believe you have an opiate addiction, there is a good chance you do. In this case, if you stop using the drug or reduce your intake, you can expect to be faced with some or all of the side effects detailed above.

If you are having a hard time deciding if you have an opiate addiction, here are some questions to answer:

  • Have you increased your intake over time to achieve the desired effect?
  • Do you use more of the drug than you would like because you have lost control?
  • Have you experienced withdrawal symptoms in the past because you stopped using opiates?
  • Do you find yourself obsessing over drug use, including how you are going to get your hands on more?
  • Have you unsuccessfully attempted to cut back on your drug use?
  • Have you experienced negative consequences, such as trouble at work or school, because of your use?
Family is Forever.Get Help for Your Loved One. Call The 24Hr Addiction Hotline 800-654-0987

If you answered yes to one more of these questions, there is a good chance you are addicted to opiates. In this case, you have to get help for your addiction as well as any withdrawal symptoms that could come to light.

What to Expect from Treatment

Being addicted to opiates is a serious problem. If you are ready to put this behind you once and for all, it is essential to learn more about the treatment process including what to expect.

There is no denying the fact that opiate withdrawal is an unpleasant experience that will impact your mind and body. The good thing is this: opiate withdrawal is not life threatening. Regardless of how bad you may feel and what this brings to your life in terms of pain and discomfort, it is not deadly.

Seeking Treatment Assistance

Like most people with an opiate addiction, you probably don’t know the first thing about overcoming your problem. You realize you can stop using the drug on your own, but are concerned about overcoming the side effects that are sure to set in sooner rather than later.

The best way to overcome an opiate addiction is to seek treatment at a professional rehab facility. There are many benefits of doing so, including the fact that you will have a medical team overseeing your recovery from beginning to end. Not only will they know what to expect in terms of side effects, but they can also prescribe medication to assist with the process. This includes methadone, Suboxone, and Revia.

Tell Your Side of the StoryFill Out the Help Form

What to Watch Out For

Just because the most common symptoms of opiate withdrawal can be overcome doesn’t mean you will make your way through this process in a fast and efficient manner, without challenges.

In severe cases of opiate addiction, there is a chance you could experience body tremors, hallucinations, and suicidal thoughts. This alone is reason enough to seek professional care as opposed to attempting to quit cold turkey at home.

Note: if you attempt to withdraw from opiates on your own, make sure you are honest with yourself if you begin to face a situation you cannot handle. It is better to be safe than sorry.

Relapse is one of the biggest risks during detoxification, as cravings for the drug will be powerful. People who quit cold turkey and without the help of a detailed treatment program have a better chance of turning to opiates once again. As they begin to feel poorly, they know the only way to get past this is to slip into their old habits. This can lead to a nasty cycle of attempting to quit, just to start back up again.

In an overall sense, the symptoms of withdrawal from opiates are uncomfortable and painful. At the same time, these are not deadly. With the right approach, such as a treatment program at a professional facility, anybody with an addiction, no matter how serious, can find themselves healing in no time.

15 Opiate Withdrawal Tips to Help You Through Withdrawal

Verify Your Insurance and Start Treatment Today 800-654-0987